Hello Ryan. I recently went to see the Dysautonomia specialist. I am rather disappointed, since I was HOPING he would listen to my past symptoms more. However, he kept on insisting after awhile, "Ok, well what are your symptoms now??" Then ran some tests on me. He seemed to rush me to asking me what "I was suffering from now." He so far concluded "POTS" or Postural Tachycardia Syndrome is what I have, and didn't say anything about my question with Mitral Valve Prolapse Dysautonomia or my panic attacks. He just kept saying, "well what you are having aren't panic attacks." Ummm...OK....-_-' I was VERY disappointed in my visit with him today. I am not suffering from problems much anymore. I still get occasional problems, but I was HOPING he would focus on the THEN rather than the NOW to diagnose me, since whatever I have is subsiding due to the meds. I am on. He ran some tests on me, and the ONLY REAL REASON he concluded POTS was because he took my pulse and checked my Blood Pressure while standing for awhile, and he claimed to have seen my BP drop and HR rise, which he concluded must've been POTS. He was "afraid" to do the last round of "fear of me fainting or having problems." I was thinking to myself, "OK...."
I am CONVINCED in my body and soul I have Mitral Valve Prolapse Syndrome/Dysautonomia. But he couldn't seem to acknowledge when I told him I suffered from Panic Attacks and some agoraphobia and that what I had was POTS only. He even seemed to almost DISCREDIT my credibility when I told him I had Mitral Valve Prolapse. He said he wanted to see my echo's, EKGs and all the proof and whatnot of what I was claiming. What the hell?? I mean, I guess I just expected more from the guy...
What do you think Ryan?? Any advice? I am bringing my mother in with me next time for support, so I won't seem like a lunatic who doesn't know what she's talking about. I was very disappointed in today's visit. I know it was only a consultation, but I was hoping he would've wanted to listen to me more seriously, word for word, and not discredit some of what I had to say.
make sure you go to an academic center i.e. UCLA etc. I responded to you in my post a couple of days ago. i am providing you a link to an article regarding dysautonomia. heres is the link below. try not to freak out over this.
It will magnify your symptoms. if you are feeling better take that as being positive. read my other post. it will tell you how i got to this state as well
reagrding your tests. you should always provide them to your specialists. i had to do that as well. it is standard in the medical community. i didn't realize it at first at first and then i found out later it was normal for doctors ro request prior testing. that is so they don't do any unnecessary testing. trust me i got bit in the ass for doing a repeat mri and my insurance would not pay for it bring all of your relevant tests next time u see the doc. things will be ok
Hello Ryan. Thanks again so much for your support and your advice. In regards to your points/notes:
1) I indeed DO have MVP, as I have been diagnosed by two different doctors/technicians who performed an ECHO on me: One in August (5th) 2005 and another in December 19, 2006, more as a follow-up ECHO due to the recent incidents/symptoms which struck in October. I agree with you that the doctor cannot rule out MVPD as a diagnosis. Yet I think due to the fact that he discredited that I even had the full-blown MVP, he is thus sort of looking for another possibility (another dysautonomia) causing my symptoms
2) I was reading online that POTS can sometimes accompany patients with MVP and MVPD, since it is even uncertain as to whether Postural Tachycardia Syndrome is a form of dysautonomia in and of itself or if it is just a varient of a more complex form of dysautonomia, maybe in my case MVPD??
Also, due to the low blood volume that sufferers of MVPS/MVPD suffer from, I read that it is no surprise if there is in fact an increase in heartrate and even a decrease in BP upon standing. Maybe I could bring this up to the specialist as well??
3) Well, my doctor was pleased I was on the beta-blocker (Toprol) and seemed indifferent towards the fact that I was on Lorazepam. He kept asking me if the Toprol seemed to improve my symptoms moreso than the Lorazepam, but I told him both worked perfectly together to reduce my symptoms.
Yet don't worry. I am not giving up on him at all. I am trying to get ALL copies of my bloodwork/blood tests, EKGs (Haltar and regular), Stress Test that was performed in December, EEGs, ECGs, etc.
Also, about the tilt-table test, do you know exactly how the procedure works?? I was reading that they inject you with something to increase the chances of a reaction on the tilt-table, then inject you afterward to calm the system back down. I am on medications, and don't want to do anything invasive as injecting something to provoke symptoms.
And yes, I am quite aware that panic and anxiety and all that are secondary to the underlying cause, whichever Dysautonomia it really is (which I think MVPD). I am still in the process of gathering up all of my records for when I am able to return and see the doctor again once and for all.
I've got MVPD and have Docs who understand it and I have been on atenolol, 25 mg half AM, half PM for many years successfully. My problem is that I seem not to be able to tolerate Benzos very well when my anxiety flares.
Was on valium years ago successfully (low dose); then more recently was able to take Xanax (half a low dose) successfully for two weeks before it seemed to make me more anxious. Recently my shrink has given me Klonopin, 2mg ); sometimes half or a quarter of this Klonopin dose helps and sometimes it makes me feel more anxious inside, calm on one level, jittery and short of breath inside at the same time, after about an hour. Why? Is there anything that can be done?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.